Heart Disease Community
digoxin discontinued? CHF
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

digoxin discontinued? CHF

Is it common for someone to be taken off of digoxin after 3 years?
can a person be off of it for a short time like 2 weeks and then resume treatment?
does it have to gradually be introduced again? or can it be taken at original prescribed dosage?
my dad was taken off of it because his rate dropped below 60 beats and was causing him to be knocked out for most of the day when he went off of it his symptoms improved now its been 2 weeks and he is showing signs of loss of appitite,sleepiness,slow in speech, stomach acid, nasea Can the digoxin be retintroduced without any big adjustment to his chemistry?he is 81 years old along with rheumatoid arthritis , and enlarge prostate has anybody ran into this change in medial plans for themselves or others?
Related Discussions
4 Comments Post a Comment
Blank
367994_tn?1304957193
It is difficult to provide an answer to your questions as there some many variables involved with general health, etc.

I was on digoxin for about 6 months after a chf episode (recovered rather quickly) and for 5 1/2 years  I have not taken the medication. I was on a diuretic at the time as well.  Heart failure individuals who take digoxin are commonly given diuretics, which remove excess fluid from the body. Many diuretics can cause potassium loss. Low levels of potassium in the body increase the risk of digitalis toxicity. Digitalis toxicity may also result in persons who take the drug and who have low levels of magnesium in the body.

Risks include taking digitalis medications such as digoxin or digitoxin along with medications that interact with digitalis such as quinidine, verapamil, amiodarone, and others.

Reduced kidney function will cause digitalis to build up in the body rather than be removed normally through urine. Therefore, any disorders that disrupt kidney functioning (including dehydration) make digitalis toxicity more likely.

Generally, most drugs should be gradually increased and monitored.  And going off a drug should be gradual as well so the body's system can adjust to the change.

With chf the heart's contractions are weaker than normal, and digoxin helps provide a stronger beating heart.  If one has increased functionality of the heart, the drug may be dropped, also, there can be a tolerance that develops with digoxin that may require discontinuation for a period of time.
Blank
Avatar_m_tn
I was in hospital last week for dehydration & electrolytes being messed up. Also had kidney infection.  The hospitalist increased my Digoxin from .12mg to 125mcg.  I have been on present dose for 10 yrs.  I'm afraid to increase by this much.  I see my internist on 4/27 and will ask him.
crow260
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
remar commented on photo
8 hrs ago
Avatar_f_tn
Blank
remar commented on lboogie7729's status
Apr 17
Avatar_f_tn
Blank
remar commented on Beanie0's status
Apr 17
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
jrbon
Madrid, Spain
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA